Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 35, NWS San Diego, CA

September 1, 2007Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 3:07 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2007, 3:07 PM PDT (22:07 UTC)
Expired
Sep 1, 2007, 6:00 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Whole counties

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-503 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 012208
FFWSGX
CAC065-073-020100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF HEMET...
  EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...RAMONA...BORREGO SPRINGS...

* UNTIL 600 PM PDT

* AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
  VISTA...SUN CITY...SAN JACINTO...PERRIS...PALOMAR MOUNTAIN AND ANZA

THE WATERSHEDS RECENTLY BURNED BY THE ESPERANZA FIRE WILL BE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. THE PARTS OF THE COMMUNITIES OF BEAUMONT AND BANNING THAT
ARE LOCATED ADJACENT TO THE BURNED AREA... INCLUDING SMITH CANYON AND
POTRERO CREEK... MAY BE AFFECTED BY THESE EVENTS. IN ADDITION...
ROADS MAY BE IMPACTED BY THESE EVENTS WHERE THEY CROSS BURNED
DRAINAGES. THESE ROADS INCLUDE... BUT ARE NOT LIMITED TO BEAUMONT
AVENUE... CIRCLE C ROAD... CASTILLE CANYON ROAD... HIGHLAND SPRINGS
AVENUE... OLD BANNING IDYLLWILD ROAD... SHIRLEON DRIVE...POPPET FLATS
ROAD... STATE HIGHWAY 243... CRYER DRIVE AND MOUNT EDNA ROAD.

THE WATERSHEDS BURNED THIS SUMMER BY THE HORSE FIRE IN SAN DIEGO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...
SKYE VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND
ANY OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN
THE CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3385 11664 3364 11624 3351 11613 3342 11615
      3323 11616 3309 11625 3290 11624 3263 11632
      3259 11680 3329 11700 3357 11716 3386 11758
TIME...MOT...LOC 2207Z 180DEG 0KT 3310 11675

$$

ECC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SAT SEP 1 2007

.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH
LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND MAINLY IN THE
MOUNTAINS AND DESERTS. SOME THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS
EXPECTED TUESDAY AND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THUNDERSTORMS HAVE FIRED ALL ALONG THE PENINSULAR RANGE OF SOCAL
WITH SOME DRIFT INTO THE FAR INLAND VALLEYS. RAIN IS HEAVY BUT THE
STORMS ARE NOT LONG LASTING. EVEN SO...MANY CAN PRODUCE FLASH
FLOODING IN A VERY SHORT TIME. THE FLOW...THE DYNAMICS AND THE
MOISTURE LOOK NEARLY IDENTICAL THROUGH THE HOLIDAY MON. SO THE
TSTORMS AND THE THREAT OF FLASH FLOODING WILL CONTINUE. SMALL
CHANCES OF PRECIP WILL CONTINUE EVEN DURING SUN AND MON NIGHTS. WEAK
EASTERLY FLOW WILL NUDGE SOME OF THOSE TSTORMS WESTARD INTO THE
VALLEYS ON SUN. THE HEAT LOOKS THE SAME TOO THROUGH THE HOLIDAY
EXCEPT FOR PERHAPS A COUPLE DEGREES OF COOLING ON MON. A TROUGH OF
LOW PRESSURE COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE
CONSISTENT LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A
COOLING TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A
TOUCH OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR
REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR
AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS
THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED
MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI...BUT
ENOUGH TO CLIP AT LEAST THE SOUTHEAST PART OF OUR REGION AND BRING
SHOWERS AND/OR TSTORMS.

&&

.AVIATION...
011930..TWO MAIN PROBLEMS THROUGH SUNDAY WILL BE THE AFTERNOON
THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND
DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS.

ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS THIS
AFTERNOON SHOULD END BY SUNSET BUT SHOULD DEVELOP BY NOON ON SUNDAY
AND CONTINUE THROUGH THE AFTERNOON. BASES SHOULD BE AT OR ABOVE
FL080 WITH TOPS TO FL450 AT TIMES.

MAXIMUM TEMPERATURES FOR SUNDAY SHOULD BE SIMILAR. MAXIMUM
TEMPERATURES AT KSAN AND KSNA SHOULD BE BETWEEN 28 AND 32 DEGREES
C...NEAR 43 DEGREES C AT KONT AND BETWEEN 45 AND 47 DEGREES C AT
KPSP AND KTRM.

THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS
NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH
SUNDAY.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM THIS EVE FOR MTNS AND UPPER DESERT...
SEE LAXFFASGX.
EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR
INLAND AREAS...SEE LAXNPWSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1025 AM PDT SAT SEP 1 2007

CAZ042-020100-
ORANGE COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE
LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-020100-
SAN DIEGO COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-020100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS
EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-020100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX
FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-020100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS
THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH
FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

ECC/MARTIN

In the hours before

Local storm report, Sep 1, 2:25 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      WRIGHTWOOD              34.36N 117.63W
09/01/2007                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLASH FLOOD IN PROGRESS AT LONE PINE AND SHEEP CREEK WASH

&&

MANU
Local storm report, Sep 1, 2:27 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     FLASH FLOOD      FOREST FALLS            34.09N 116.92W
09/01/2007                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLASH FLOOD IN PROGRESS AT MT HOME JUST S OF FOREST
            FALLS.

&&

MANU
Local storm report, Sep 1, 2:30 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     FLASH FLOOD      OAK GROVE               33.38N 116.79W
09/01/2007                   SAN DIEGO          CA   NWS EMPLOYEE

            FLASH FLOOD IN OAK GROVE. 3-4 INS. ACROSS HWY 79. DOWNED
            TREES AND MANY LARGE LIMBS BLOCKING ROAD.

&&

MANU
Local storm report, Sep 1, 2:33 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND DMG     PALOMAR MOUNTAIN        33.36N 116.83W
09/01/2007                   SAN DIEGO          CA   NWS EMPLOYEE

            DOWNED TREE LIMBS 6-8 INS. DIAMETER CAUSED A 2 CAR
            ACCIDENT ON HWY 76.

&&

MANU

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:16 PM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego22 hr
Sep 1, 3:25 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego40 hr
Sep 1, 10:15 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego8 hr
Sep 1, 12:52 PM PDTFlash Flood WarningSGXRiverside, San Diego4 hr
Sep 1, 1:18 PM PDTFlash Flood WarningSGXSan Bernardino4 hr
Sep 1, 1:27 PM PDTSevere Thunderstorm WarningSGXSan Diego63 min
Sep 1, 2:45 PM PDTSevere Thunderstorm WarningSGXRiverside60 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.